View Full Version : Hairloss and lupus
11-01-2003, 01:16 AM
Hi people :lol: ,
Recently, after starting on cyclosplorin, I have started to develop hairloss. Everytime I stoke my hair with the comb, a whole bunch of hair will fall out. I am not sure if this is the effect of the new medication itself, or the startng of a new symptom.
Besides that, I thought one of the effects of cyclosplorin is excessive hair growth, so why in the world am I suffering from excessive hair loss?
Pls: now everywhere I go, I leave traces of my hair....does anyone have this problem?
11-03-2003, 10:36 AM
Unfortunately, rapidly occuring, unexplained loss of hair is one of the common symptoms of LUPUS. The reasons vary, from lesions in the scalp to infections. There is a form of Lupus known as Discoidal Lupus Erythematosus (DLE) that causes hair loss and can be in conjunction with SLE (Systemic Lupus Erythematosus). The hair loss can be in patches or all over. However, it is usually only temporary and the hair does tend to grow back (if you have a scarring rash on your scalp, get treatment for that so that permanent hair loss does not occur). Here are some things that you can do to accommodate your hair loss:
* Cut your hair to a short style that requires little or no maintenance.
* Stop putting chemicals of any kind on your hair (hair dyes, sprays, perms, etc.)
* Discuss any rash, scaling or flakes on your scalp with your doctor
* Use brushes with rounded rubber tips and wide teeth combs.
* Use baby shampoo and conditioner
* Try, as much as possible, not to handle your hair when it is wet and try letting your hair air dry. Comb tangles out starting from the end of the hair and working down to the scalp.
* Avoid sleeping on (or even using) hair rollers.
* Avoid using curling irons and/or hot rollers
* Avoid brush rollers, rubber bands, clips or anything that pulls on your hair.
There are a lot of web-sites that offer hats, scarves, wigs etc..especially for women who have extensive hair loss (like cancer patients). The good news is, Lupus hair loss is generally temporary!! Hang in there!!
Peace and Blessings
02-07-2004, 07:34 PM
I just lost a lot of my hair about a month and a half ago. I hear that it's becuase of the medication; but I wasn't taking any at the time and so I think it's another symptom. I've read that between 70-80% of women with lupus suffer from hair loss. I was suffering so badly that I had to wear a wig! I know how you feel; hang in there.